Alert archive / Tennessee / Flash Flood Warnings in 2023

Flash Flood Warning 4, NWS Memphis, TN

January 3, 2023Crittenden County, Arkansas; DeSoto County, Tunica County, Mississippi; Fayette County, Shelby County, Tipton County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jan 3, 2023, 3:28 AM CST for Crittenden County, Arkansas; DeSoto County, Tunica County, Mississippi; Fayette County, Shelby County, Tipton County, Tennessee. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 3, 2023, 3:28 AM CST (09:28 UTC)
Expired
Jan 3, 2023, 9:00 AM CST
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Crittenden County, AR, DeSoto County, MS, Tunica County, MS, Fayette County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 10 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 4:32 AM CSTFLASH FLOOD2 Sw Downtown Memphis, TNI-55 AT MCLEMORE EXIT IS FLOODED. SEVERAL CARS ARE PARTIALLY SUBMERGED AND TRAFFIC IS HALTED.
Jan 3, 5:36 AM CSTFLASH FLOOD2 Sw Downtown Memphis, TNTHE I-55 EXIT AT MCLEMORE AVENUE IS FLOODED. SEVERAL CARS ARE PARTIALLY SUBMERGED.
Jan 3, 8:20 AM CSTFLASH FLOOD1 Sw West Memphis, ARFLOODWATERS IN NUMEROUS UNITS AT AN APARTMENT COMPLEX NEAR S AVALON ST AND RIVER RD.
Jan 3, 8:45 AM CSTFLASH FLOODWalls, MSNAIL ROAD CLOSED BETWEEN HIGHWAY 61 AND POPLAR CORNER DUE TO HIGH WATER.
Jan 3, 9:10 AM CSTFLASH FLOOD2 Ese Lake Cormorant, MSBRANTLEY ROAD IS CLOSED BETWEEN HIGHWAY 61 AND WILSON MILL RD DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 374 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
374 m²/s²
0-3 km storm-relative helicity
381 m²/s²
Significant tornado parameter
1.8
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

869 
WGUS54 KMEG 030928
FFWMEG
ARC035-MSC033-143-TNC047-157-167-031230-
/O.NEW.KMEG.FF.W.0004.230103T0928Z-230103T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
328 AM CST Tue Jan 3 2023

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Southeastern Crittenden County in eastern Arkansas...
  Western DeSoto County in northwestern Mississippi...
  Northeastern Tunica County in northwestern Mississippi...
  Northwestern Fayette County in Tennessee...
  Shelby County in Tennessee...
  Southeastern Tipton County in Tennessee...

* Until 630 AM CST.

* At 328 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bartlett, Southaven, Collierville, Germantown, Olive Branch, West 
  Memphis, Horn Lake, Hernando, Marion, Millington, Covington, 
  Cordova, T O Fuller State Park, Memphis, Lakeland, Arlington, 
  Munford, Brighton, Walls and Edmondson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3510 9031 3513 9024 3539 8999 3561 8955
      3558 8950 3551 8947 3540 8947 3540 8942
      3536 8941 3501 8974 3469 9027

FLASH FLOOD...RADAR INDICATED

$$
3 follow-up statements
886 
WGUS54 KMEG 031224
FFWMEG
ARC035-MSC033-143-TNC047-157-167-031500-
/O.EXT.KMEG.FF.W.0004.000000T0000Z-230103T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
624 AM CST Tue Jan 3 2023

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Southeastern Crittenden County in eastern Arkansas...
  Western DeSoto County in northwestern Mississippi...
  Northeastern Tunica County in northwestern Mississippi...
  Northwestern Fayette County in Tennessee...
  Shelby County in Tennessee...
  Southeastern Tipton County in Tennessee...

* Until 900 AM CST.

* At 624 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bartlett, Southaven, Collierville, Germantown, Olive Branch, West 
  Memphis, Horn Lake, Hernando, Marion, Millington, Covington, 
  Cordova, T O Fuller State Park, Memphis, Lakeland, Arlington, 
  Munford, Brighton, Walls and Edmondson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3510 9031 3513 9024 3539 8999 3561 8955
      3558 8950 3551 8947 3540 8947 3540 8942
      3536 8941 3501 8974 3469 9027

FLASH FLOOD...RADAR INDICATED

$$
224 
WGUS74 KMEG 031422
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
822 AM CST Tue Jan 3 2023

ARC035-MSC033-143-TNC047-157-167-031500-
/O.CON.KMEG.FF.W.0004.000000T0000Z-230103T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-DeSoto MS-Tunica MS-Fayette TN-Shelby TN-Tipton TN-
822 AM CST Tue Jan 3 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING 
FOR SOUTHEASTERN CRITTENDEN, WESTERN DESOTO, NORTHEASTERN TUNICA, 
NORTHWESTERN FAYETTE, SHELBY AND SOUTHEASTERN TIPTON COUNTIES...

At 822 AM CST, moderate rain continues in the Memphis area and will 
contribute to continued runoff and flash flooding across the area. 
Between 3 and 4 inches of rain have fallen. Additional rainfall 
amounts up to 1 inch are possible in the warned area. Flash flooding 
is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Trained spotters reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Bartlett, Southaven, Collierville, Germantown, Olive Branch, West 
  Memphis, Horn Lake, Hernando, Marion, Millington, Covington, 
  Cordova, T O Fuller State Park, Memphis, Lakeland, Arlington, 
  Munford, Brighton, Walls and Edmondson.

Traffic was being diverted off of Interstate 55 near the McLemore 
Exit in southwest Memphis due to high water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3510 9031 3513 9024 3539 8999 3561 8955
      3558 8950 3551 8947 3540 8947 3540 8942
      3536 8941 3501 8974 3469 9027

FLASH FLOOD...OBSERVED

$$

MJ
998 
WGUS74 KMEG 031503
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
903 AM CST Tue Jan 3 2023

ARC035-MSC033-143-TNC157-031513-
/O.EXP.KMEG.FF.W.0004.000000T0000Z-230103T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crittenden AR-DeSoto MS-Tunica MS-Shelby TN-
903 AM CST Tue Jan 3 2023

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN CRITTENDEN, 
WESTERN DESOTO, NORTHEASTERN TUNICA, NORTHWESTERN FAYETTE, SHELBY 
AND SOUTHEASTERN TIPTON COUNTIES...

The heavy rain has ended but flooding is expected to continue in the 
Memphis metropolitan area. The Flash Flood Warning has been 
converted to an Areal Flood Warning. Please continue to heed 
remaining road closures.

LAT...LON 3510 9031 3513 9024 3539 8999 3561 8955
      3558 8950 3551 8947 3540 8947 3540 8942
      3536 8941 3501 8974 3469 9027

$$

MJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 3:18 AM CST, 10 minutes earlier.

Area forecast discussion, Jan 3, 3:18 AM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
318 AM CST Tue Jan 3 2023

...New DISCUSSION...

.DISCUSSION...
(Today through Monday)
Issued at 221 AM CST Tue Jan 3 2023

Skies are cloudy across the Mid-South early this morning with
temperatures in the mid 60s to lower 70s. Currently, a cold front
was over extreme western Arkansas and into east Texas. There is
still some instability over portions of the Mid-South east of the
Mississippi River and a new tornado watch has be issued for the
rest of the morning hours.

As the front moves east rain will eventually end mainly over areas
of the Mid-South west of the Mississippi River especially during
the afternoon hours. Rainfall should not be as heavy as we are
currently experiencing so the current Flood Watch will expire at 6
AM CST. Temperatures will remain unseasonably warm with highs in
the upper 60s to lower 70s.

The cold front will move through eastern sections of the Mid-South
tonight with more thunderstorms expected to develop ahead of the
front. Cooler and drier air will filter in behind the front with
lows Wednesday morning in the mid 40s to lower 50s.

With the cold front moving away from the region on Wednesday, high
pressure will start to build into the region with dry and cooler
weather expected. Temperatures will be cooler on Wednesday but
remain above normal with highs in the 50s to mid 60s.

Dry weather will continue from Wednesday night through Friday
night. Temperatures will be a little cooler during this period but
will be close to normal.

A surface low will track across northern Oklahoma Friday night and
into southern Missouri on Saturday. A cold front associated with
the low will move across Arkansas on Saturday. This will result in
some scattered showers moving across the Mid-South on Saturday
and Sunday. Models are not in good agreement regarding where the
front will be by Monday so a few showers may linger across the
Mid-South. Temperatures will remain near normal for the weekend
and into Monday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1142 PM CST Mon Jan 2 2023

The main story for the next few hours is prevailing SHRA with
VCTS across the region. A wide swath of showers with embedded
thunderstorms will continue pushing across the area until a more
defined line of storms organizes well after midnight. As this
organized line passes overnight, a TEMPO group was added to all
sites for strong winds, reduced visibilities/ceilings, and TSRA.
Most guidance suggests MVFR CIGs through the night into tomorrow
morning; the HRRR looked a little too aggressive with low
ceilings. JBR may be the only site that has prolonged IFR CIGs.

South to southwesterly winds will start picking up overnight,
reaching 16-18 kt sustained with gusts up to 30 kt by midnight.
The TEMPO groups include stronger gusts from the southwest, which
has been observed at upstream sites over central AR as the
stronger storms move through. Winds should stay elevated for the
majority of the TAF period, finally diminishing again to 6-7 kt
around 00Z tomorrow. Pre-frontal southerly LLWS should also pick
up to ~45-50 kt around 2000 ft AGL. This LLWS should last until
around 12Z tomorrow. After FROPA tomorrow, conditions should
gradually improve to VFR from west to east starting after noon,
except for TUP. It looks like there may be some backbuilding
convection and low clouds toward the end of the period tomorrow
night; TUP may go back down to IFR for a few hours.

CAD

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch until 6 AM CST early this morning for ARZ009-018-
     026>028-035-036-048-049-058.

MO...Flood Watch until 6 AM CST early this morning for MOZ113-115.

MS...Flood Watch until 6 AM CST early this morning for MSZ001-002-007-
     008-010>012.

TN...Flood Watch until 6 AM CST early this morning for TNZ001>004-019-
     020-048>051-088-089.

&&

PUBLIC FORECAST...ARS
AVIATION...CAD
Hazardous weather outlook, Jan 2, 4:05 AM CST, 23 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
405 AM CST Mon Jan 2 2023

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-031215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
405 AM CST Mon Jan 2 2023

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Isolated strong to severe thunderstorms are expected this
afternoon into early Tuesday morning. In addition, 2-3 inches of
rain could result in localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A few strong to severe thunderstorms are possible early Tuesday
morning with heavy rainfall also expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Monday afternoon into
early Tuesday morning. Please relay any information about
observed severe weather to the National Weather Service in
Memphis.

In the hours before

Special weather statement, Jan 2, 11:55 PM CST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
1155 PM CST Mon Jan 2 2023

ARZ049-058-030630-
Phillips AR-Lee AR-
1155 PM CST Mon Jan 2 2023

...Strong thunderstorms will impact portions of western Lee and
Phillips Counties through 1230 AM CST...

At 1155 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Palmer to St. Charles to
near De Witt. Movement was northeast at 60 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marianna, Marvell, Elaine, White River National Wildlife Refuge,
Helena-West Helena, Lexa, Rondo, Aubrey, Watkins Corner, Lake View,
Lagrange, Jeffersonville, Wabash, Modoc, Haleside, Hoop Spur, Soudan,
Wycamp, Latour and Turkey Scratch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CST for eastern
Arkansas...and northwestern Mississippi.

&&

LAT...LON 3422 9106 3425 9108 3425 9106 3428 9108
      3433 9105 3434 9100 3447 9100 3447 9106
      3471 9105 3490 9064 3456 9065 3437 9075
      3436 9077 3428 9079 3427 9083 3423 9084
      3422 9089 3425 9093 3422 9093 3419 9109
TIME...MOT...LOC 0555Z 243DEG 53KT 3466 9111 3438 9111 3422 9128

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jan 3, 12:29 AM CST, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
1229 AM CST Tue Jan 3 2023

ARZ036-048-049-058-MSZ001-007-030700-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-DeSoto MS-
1229 AM CST Tue Jan 3 2023

...A strong thunderstorm will impact portions of eastern Lee,
southeastern St. Francis, northeastern Phillips, southwestern
Crittenden, northwestern DeSoto and northern Tunica Counties through
100 AM CST...

At 1229 AM CST, Doppler radar was tracking a strong thunderstorm near
Marianna, moving northeast at 65 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marianna, Hughes, Helena-West Helena, Edmondson, Horseshoe Lake,
Lexa, Anthonyville, Simsboro, Brickeys, Pinckney, Robinsonville,
Lagrange, Cody, Clack, Browns, Haleside, Commerce, Soudan, Beck and
Democrat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CST for eastern
Arkansas...northwestern Mississippi...and west Tennessee.

&&

LAT...LON 3487 9076 3516 9034 3504 9029 3504 9030
      3500 9031 3499 9026 3485 9020 3447 9078
TIME...MOT...LOC 0629Z 229DEG 58KT 3477 9066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Schlessiger
Local storm report, Jan 3, 1:07 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
107 AM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      1 NE CAMPBELL           36.50N 90.07W
01/02/2023                   DUNKLIN            MO   PUBLIC

            RESIDENTIAL STREETS COMPLETELY SUBMERGED
            WITH FLOODWATERS UP TO THE TOP OF CAR TIRES
            IN CAMPBELL.

&&
Local storm report, Jan 3, 1:10 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
110 AM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       1 ENE PIGGOTT           36.39N 90.19W
01/02/2023  M5.50 INCH       CLAY               AR   COCORAHS

            COCORAHS OBSERVER REPORTED 5.5 INCHES OF
            RAIN IN THE GAUGE STARTING AT 5PM THROUGH
            10PM IN PIGGOTT, AR.

&&
Local storm report, Jan 3, 1:42 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
142 AM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     TSTM WND GST     1 W MIDTOWN MEMPHIS     35.14N 90.00W
01/03/2023  M60 MPH          SHELBY             TN   PUBLIC

&&
Local storm report, Jan 3, 3:19 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     TORNADO          3 SSW BROWNSVILLE       35.55N 89.28W
01/03/2023                   HAYWOOD            TN   OTHER FEDERAL

            A TORNADO DETECTION SIGNATURE WAS DETECTED
            SOUTHWEST OF BROWNSVILLE BY THE KNQA 88D
            RADAR. SOME SMALL TREE DAMAGE OCCURRED ON
            HIGHWAY 70 BETWEEN HARRELL ROAD AND TRITT
            ROAD EAST OF BROWNSVILLE.

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 6:36 PM CSTSevere Thunderstorm WarningMEGClay24 min
Jan 2, 6:41 PM CSTFlash Flood WarningMEGClay, Greene3 hr
Jan 2, 10:20 PM CSTSevere Thunderstorm WarningMEGPhillips40 min
Jan 2, 10:41 PM CSTTornado WarningMEGPhillips19 min
Jan 2, 11:40 PM CSTFlash Flood WarningMEGClay, Craighead, Greene4 hr
Jan 2, 11:55 PM CSTSpecial Weather StatementMEGLee, Phillips35 min
Jan 3, 1:16 AM CSTFlash Flood WarningMEGCrittenden, Lee, Phillips, St. Francis8 hr
Jan 3, 2:04 AM CSTAreal Flood AdvisoryMEGCrittenden3 hr
Jan 3, 3:55 AM CSTSevere Thunderstorm WarningMEGLee, Phillips, St. Francis35 min
Jan 3, 7:26 AM CSTFlash Flood WarningMEGPhillips3 hr
Jan 3, 8:38 AM CSTRiver Flood WarningMEGClay, Greene29 hr
Jan 3, 8:57 AM CSTAreal Flood WarningMEGCrittenden, Lee, Phillips, St. Francis3 hr
Jan 3, 12:29 AM CSTSpecial Weather StatementMEGTunica31 min
Jan 3, 5:23 AM CSTSpecial Weather StatementMEGDeSoto, Tate22 min
Jan 3, 5:32 AM CSTSevere Thunderstorm WarningMEGDeSoto43 min
Jan 3, 5:42 AM CSTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Panola, Quitman, Tate and 1 more48 min
Jan 3, 5:50 AM CSTTornado WarningMEGDeSoto25 min
Jan 3, 6:09 AM CSTTornado WarningMEGDeSoto, Marshall21 min
Jan 3, 6:28 AM CSTSevere Thunderstorm WarningMEGBenton, Marshall, Tippah18 min
Jan 3, 6:45 AM CSTSevere Thunderstorm Warning Considerable damage threatMEGCoahoma, Panola, Quitman, Tallahatchie30 min
Jan 3, 7:23 AM CSTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Quitman, Tallahatchie37 min
Jan 3, 7:56 AM CSTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Panola, Tallahatchie, Yalobusha49 min
Jan 3, 8:22 AM CSTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Pontotoc, Tippah, Union38 min
Jan 3, 8:30 AM CSTTornado WarningMEGLafayette, Marshall, Union30 min
Jan 3, 8:40 AM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Union, Yalobusha50 min
Jan 3, 9:00 AM CSTTornado WarningMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 1 more45 min
Jan 3, 9:01 AM CSTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Pontotoc, Prentiss, Tippah and 1 more44 min
Jan 3, 9:18 AM CSTAreal Flood AdvisoryMEGAlcorn, Benton, Marshall, Tippah, Tishomingo3 hr
Jan 3, 9:28 AM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc, Union47 min
Jan 3, 9:37 AM CSTSevere Thunderstorm WarningMEGAlcorn, Lee, Prentiss, Tippah, Tishomingo, Union38 min
Jan 3, 9:59 AM CSTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo38 min
Jan 3, 10:21 AM CSTTornado WarningMEGTishomingo11 min
Jan 3, 12:39 PM CSTRiver Flood WarningMEGTate, Tunica35 hr
Jan 3, 2:56 AM CSTTornado WarningMEGGibson, Henry, Obion, Weakley34 min
Jan 3, 3:44 AM CSTSevere Thunderstorm WarningMEGBenton, Carroll, Henry46 min
Jan 3, 3:56 AM CSTFlash Flood WarningMEGCarroll, Gibson, Henry, Weakley5 hr
Jan 3, 4:01 AM CSTFlash Flood WarningMEGCrockett, Fayette, Gibson, Haywood, Lauderdale, Madison and 1 more5 hr
Jan 3, 6:40 AM CSTSevere Thunderstorm WarningMEGChester, Hardeman, Madison13 min
Jan 3, 8:33 AM CSTRiver Flood WarningMEGObion, Weakley11 hr
Jan 3, 8:33 AM CSTRiver Flood WarningMEGDyer, Gibson, Obion25 hr
Jan 3, 8:35 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale6 days
Jan 3, 9:13 AM CSTRiver Flood WarningMEGFayette, Shelby23 hr

Nearby

Flash Flood Warnings in Tennessee, 2023Flash Flood Warnings in Mississippi, 2023Flash Flood Warnings in Arkansas, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.